Alert archive / New York / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 14, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 7, 2024, 2:12 PM EDT for Monroe County, Orleans County, New York. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2024, 2:12 PM EDT (18:12 UTC)
- Expired
- Jun 7, 2024, 2:47 PM EDT
- In force
- 35 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Monroe County, NY, Orleans County, NY
The radar
The Buffalo radar (KBUF), 88 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 2:21 PM EDT | TSTM WND DMG | 2 Sw Hilton, NY | Tree from front lawn of house fell onto power lines. Wires down. Power pole on fire. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
900
WUUS51 KBUF 071812
SVRBUF
NYC055-073-071900-
/O.NEW.KBUF.SV.W.0014.240607T1812Z-240607T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
212 PM EDT Fri Jun 7 2024
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
East central Orleans County in western New York...
Northern Monroe County in western New York...
* Until 300 PM EDT.
* At 212 PM EDT, a severe thunderstorm was located over Brockport,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rochester, Greece, Irondequoit, Brockport, Hilton, Hamlin Beach
State Park, Spencerport, Holley, Kendall, and Charlotte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4338 7775 4328 7754 4325 7743 4314 7801
4331 7809 4340 7783
TIME...MOT...LOC 1812Z 250DEG 32KT 4326 7795
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Welch2 follow-up statements
016
WWUS51 KBUF 071829
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
229 PM EDT Fri Jun 7 2024
NYC073-071838-
/O.CAN.KBUF.SV.W.0014.000000T0000Z-240607T1900Z/
Orleans NY-
229 PM EDT Fri Jun 7 2024
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ORLEANS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 4339 7780 4338 7775 4328 7754 4325 7743
4317 7784 4334 7789 4340 7783
TIME...MOT...LOC 1828Z 250DEG 32KT 4329 7773
$$
NYC055-071900-
/O.CON.KBUF.SV.W.0014.000000T0000Z-240607T1900Z/
Monroe NY-
229 PM EDT Fri Jun 7 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHERN MONROE COUNTY...
At 228 PM EDT, a severe thunderstorm was located over Hilton, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rochester, Greece, Irondequoit, Hilton, Spencerport, Charlotte, and
Braddock Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4339 7780 4338 7775 4328 7754 4325 7743
4317 7784 4334 7789 4340 7783
TIME...MOT...LOC 1828Z 250DEG 32KT 4329 7773
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Thomas610
WWUS51 KBUF 071847
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
247 PM EDT Fri Jun 7 2024
NYC055-071856-
/O.CAN.KBUF.SV.W.0014.000000T0000Z-240607T1900Z/
Monroe NY-
247 PM EDT Fri Jun 7 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONROE COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Buffalo.
&&
LAT...LON 4339 7780 4338 7775 4328 7754 4325 7743
4317 7784 4334 7789 4340 7783
TIME...MOT...LOC 1844Z 250DEG 32KT 4335 7752
$$
ThomasWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:42 PM EDT, 30 minutes earlier.
Area forecast discussion, Jun 7, 1:42 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
142 PM EDT Fri Jun 7 2024
.SYNOPSIS...
Cooler today with scattered to numerous showers and some
thunderstorms as an area of low pressure moves through the region.
Shower chances decrease Saturday with a brief period of drier
weather. Unsettle weather returns Saturday night and lasts through
Sunday with chances for showers and some thunderstorms.
&&
.NEAR TERM /THROUGH SATURDAY/...
A moist cyclonic flow around a deep mid-level low will continue to
deliver unsettle weather across the Lower Lakes today. As mid-levels
cool aloft, to the tune of +6C to +7C, and the support from
channeled shortwave energy we will continue to see showers and some
thunderstorms through early this evening. In terms of
sunshine...should be fairly limited given the cooler air mass
filtering in aloft. Any amount of sunshine is likely to lead to more
clouds and then additional storms. All this activity is in concert
with the arrival of deeper moisture and the trough axis swinging
into the region. Given the convective nature of the
storms...rainfall amount will vary greatly over any given location,
with up to 0.50 inch in the stronger cells. Otherwise...it will
become breezy with wind gusts up to 35 mph.
Tonight...the mid-level low will slowly churn eastward and heads
towards New England overnight. We should see a general decrease in
shower and storm coverage overall, especially with the loss of
daytime heating. That said...given the cool airmass aloft (+5C/+6C
at H850) there may be some lake induced showers east and southeast
of the lakes. Its marginal but with lakes in the 60s (+16C/17C) it
certainly is enough. The best shot will 'likely' be east of Lake
Ontario where deeper synoptic background moisture will be found and
a longer fetch given W-WNW flow.
There will still be some showers east of Lake Ontario early Saturday
morning. After that...weak shortwave ridging gradually builds in
which will bring about a drying trend from west to east by the
afternoon. However...this will be short-lived with the next round of
showers and storms arriving by Saturday night. More on that in the
short-term disco.
Overall not quite as cool Saturday...we should see a decent amount
of sunshine too with highs peaking in the upper 60s to low 70s.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
Saturday night, another seasonably strong mid level closed
circulation will move from northwest Ontario to southern Quebec,
with DPVA and height falls spreading into the eastern Great
Lakes overnight. The forcing from the approaching trough will
combine with a strengthening upper level jet streak rounding the
base of the trough to bring a period of deep layer ascent to
the eastern Great Lakes. Model guidance continues to suggest a
baroclinic wave will peel off of a system over the central High
Plains and partially phase with the incoming trough, producing a
period of widespread showers and a few scattered thunderstorms
Saturday night across much of the region as the baroclinic wave
enhances frontogenesis and deformation.
Sunday through Sunday night, the organized area of rain from
Saturday night will exit early Sunday. Several additional shortwaves
will move trough the mean trough across the Great Lakes and New
England, bringing a few more rounds of at least scattered showers
Sunday through Sunday night. Modest diurnal instability will
contribute to shower chances Sunday, and modest lake instability
and upslope flow will contribute Sunday night. Temperatures will be
on the cool side, with highs in the mid to upper 60s in most
locations.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
The same general longwave pattern will remain in place across North
America through early next week, with an expansive ridge in the west
and a trough in the east. In fact, the trough in the east will reach
its deepest extent on Monday when 850MB temps drop to around +4C
across the eastern Great Lakes. The trough and associated forcing,
deeper moisture, and cool air aloft will continue to support showers
and cool temperatures through Monday night. Weak diurnal instability
will continue to enhance showers by day, with lake instability
enhancing showers by night.
By Tuesday, the trough will begin to deamplify and drift to along or
just off the east coast. Temperatures aloft are still quite cool,
and this may still support a few spotty showers, but with less
coverage than Monday. Tuesday night height rises will spread across
the Ohio Valley and eastern Great Lakes ahead of another trough
digging into the upper Great Lakes. This will bring a brief
interlude of dry weather.
Model guidance begins to diverge by Wednesday and Thursday with the
handling of the next system. The 00Z GFS develops another closed low
over the Ohio Valley and eastern Great Lakes with increasing rain
chances. Meanwhile, the 00Z ECMWF/GEM are much weaker and farther
north with this shortwave energy, keeping a weak open wave moving
through southern Canada. Given the model spread and weak look of the
ECMWF/GEM solutions, kept POPS low for Wednesday, in the 20-30
percent range.
A warming trend will develop by the middle of next week after a few
cool days, with above average temperatures returning.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A mix of mainly MVFR/VFR conditions are expected today as scattered
to numerous showers and a few thunderstorms develop through this
evening. Any of the stronger cells may bring brief IFR conditions to
area terminals.
VFR conditions are expected this evening through tonight.
Outlook...
Saturday...Mainly VFR. Chance of showers in the morning at KART.
Saturday night...VFR/MVFR with showers and a slight chance of
thunderstorms.
Sunday...Mainly VFR. Chance of showers.
Monday...Mainly VFR. Chance of showers.
Tuesday and Wednesday...VFR conditions.
&&
.MARINE...
Fresh southwest to west winds expected on both lakes today producing
modest chop. Small craft advisories and beach hazards are in place
on Lake Erie through Saturday. Small crafts on Lake Ontario for the
eastern portion of Lake Ontario today but will likely be expanded
west to cover the entire lake tonight through Saturday.
Winds relax Saturday night, before increasing again Sunday into
early next week. Small Craft Advisories may be needed during this
time.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 11 PM EDT this evening for
NYZ010-019-085.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ020.
Small Craft Advisory until midnight EDT tonight for LEZ040-
041.
Small Craft Advisory from 5 PM this afternoon to 2 AM
EDT Sunday for LOZ044-045.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...Hitchcock
LONG TERM...Hitchcock
AVIATION...AR
MARINE...ARHazardous weather outlook, Jun 7, 5:00 AM EDT, 9 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 500 AM EDT Fri Jun 7 2024 NYZ010-019-085-080900- Northern Erie-Chautauqua-Southern Erie- 500 AM EDT Fri Jun 7 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Moderate west to southwest winds may bring hazardous swimming conditions to Lake Erie Beaches on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ008-011>014-020-021-080900- Lewis-Genesee-Wyoming-Livingston-Ontario-Cattaraugus-Allegany- 500 AM EDT Fri Jun 7 2024 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>005-080900- Niagara-Orleans-Monroe-Wayne-Northern Cayuga- 500 AM EDT Fri Jun 7 2024 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Moderate west winds may bring hazardous swimming conditions to Lake Ontario Beaches on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006-007-080900- Oswego-Jefferson- 500 AM EDT Fri Jun 7 2024 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Moderate west winds may bring hazardous swimming conditions to Lake Ontario Beaches tonight, Saturday, and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-080900- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 500 AM EDT Fri Jun 7 2024 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
In the hours before
Special weather statement, Jun 7, 1:59 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Buffalo NY
159 PM EDT Fri Jun 7 2024
NYZ002-003-011-071900-
Orleans NY-Genesee NY-Monroe NY-
159 PM EDT Fri Jun 7 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN ORLEANS...NORTHEASTERN
GENESEE AND MONROE COUNTIES THROUGH 300 PM EDT...
At 159 PM EDT, Doppler radar was tracking a strong thunderstorm near
Holley, or near Albion, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rochester, Greece, Irondequoit, Chili, Brockport, East Rochester,
Albion, Hilton, Webster, Fairport, Brighton, Hamlin Beach State Park,
Gates-North Gates, Penfield, Spencerport, Churchville, Holley, Point
Breeze, Lakeside Beach State Park, and Kent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4339 7775 4328 7754 4331 7742 4314 7737
4306 7737 4311 7818 4336 7824 4341 7802
TIME...MOT...LOC 1759Z 267DEG 24KT 4321 7810
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ReynoldsSpecial weather statement, Jun 7, 2:00 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Buffalo NY
200 PM EDT Fri Jun 7 2024
NYZ001-010-071900-
Niagara NY-Northern Erie NY-
200 PM EDT Fri Jun 7 2024
...GUSTY SHOWERS AND THUNDERSTORMS WILL IMPACT NORTHEASTERN ERIE AND
SOUTHWESTERN NIAGARA COUNTIES THROUGH 300 PM EDT...
At 159 PM EDT, Doppler radar was tracking a line of heavy showers
and thunderstorm over Amherst, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Buffalo, North Tonawanda, Clarence, Kenmore, Amherst, Tonawanda,
Williamsville, Grand Island, Pendleton, Akron, Clarence Center, East
Amherst, and Rapids.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding, especially in poor drainage areas. Do not drive
your vehicle through flooded roadways.
&&
LAT...LON 4305 7900 4307 7901 4311 7900 4308 7847
4307 7846 4297 7847 4295 7893 4296 7896
4298 7901 4300 7902 4302 7902
TIME...MOT...LOC 1756Z 263DEG 19KT 4302 7876
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WelchThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:44 AM EDT | Small Craft Advisory | BUF | 46 hr | |
| Jun 7, 3:46 AM EDT | Beach Hazards Statement | BUF | Chautauqua, Erie | 19 hr |
| Jun 7, 1:59 PM EDT | Special Weather Statement | BUF | Monroe, Orleans | 61 min |
| Jun 7, 2:00 PM EDT | Special Weather Statement | BUF | Niagara | 60 min |
| Jun 7, 2:19 PM EDT | Special Marine Warning | BUF | 86 min |
Nearby
Severe Thunderstorm Warnings in New York, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.